Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 387, NWS Atlanta, GA

June 29, 2008Henry County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 29, 2008, 8:04 PM EDT for Henry County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2008, 8:04 PM EDT (00:04 UTC)
Expired
Jun 29, 2008, 8:45 PM EDT
In force
41 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Henry County, GA

The radar

The Atlanta radar (KFFC), 40 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 2:43 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.1 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2008-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1362 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2008-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1362 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
822 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 300004
SVRFFC
GAC151-300045-
/O.NEW.KFFC.SV.W.0387.080630T0004Z-080630T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
804 PM EDT SUN JUN 29 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HENRY COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 845 PM EDT

* AT 801 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
  TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  STOCKBRIDGE TO 6 MILES WEST OF HAMPTON...MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PANOLA MOUNTAIN STATE PARK...FLIPPEN...MCDONOUGH...BLACKSVILLE...
  LUELLA AND LOCUST GROVE.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3343 8434 3344 8428 3355 8428 3359 8424
      3365 8427 3363 8423 3364 8418 3358 8415
      3355 8406 3349 8403 3349 8396 3347 8394
      3345 8393 3338 8398 3330 8409 3332 8415
      3333 8415 3336 8435
TIME...MOT...LOC 0004Z 292DEG 25KT 3354 8426 3337 8436

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 6:20 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jun 29, 6:20 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
620 PM EDT SUN JUN 29 2008

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
ANOMALOUS DEEP UPPER TROUGH IN THE NE U.S. DRIVING AN UNUSUALLY
STRONG EARLY SUMMER COLD FRONT INTO THE SE U.S. THIS WILL COMBINE
WITH ABUNDANT LOW-LEVEL MOISTURE AND INSTABILITY TO BRING SHRA/TSRA
TO THE CWA NEXT 12 HOURS AND TO THE FAR SOUTHERN PART OF THE CWA
INTO MON.  MAIN CONCERN FOR SHORT TERM...FIRST PERIOD...IS THREAT
FOR SHRA/TSRA AND THREAT FOR SEVERE. GIVEN THE FRONT...PROGGED
INSTABILITY OF 2000 J/KG CAPE...LIS TO -4...AND BETTER THAN NORMAL
LOW-LEVEL WIND FIELDS FOR THIS TIME OF YEAR...30-35 KT WESTERLY
LOW-LEVEL WINDS CENTRAL GA...THREAT FOR SEVERE APPEARS TO BE BETTER
THAN JUST THE NORMAL ISOLD DIURNAL PULSE VARIETY.
HOWEVER...EXTENSIVE LOW/MID CLOUDS INTO EARLY AFTERNOON ACROSS MUCH
OF THE CWA LEFT THE AREA MORE STABLE THAN RECENTLY AND HAS SO FAR
LIMITED SHRA/TSRA DEVELOPMENT AND EQUALLY INTENSITY. CLOUDS BEGAN TO
BREAK OUT 17-18Z AND DEVELOPMENT OF SHRA/TSRA BEGAN AT THAT TIME.
TWO AREAS OF INITIAL DEVELOPMENT NOTED...ONE AHEAD OF THE FRONT IN N
AL/N GA...THE FRONT OF WHICH APPEARS TO BE ALONG A BNA-GWO LINE AT
18Z...AND ANOTHER IN CENTRAL AL WHICH IS PUSHING INTO SC GA. THIS IS
WHERE THE MOST HEATING OCCURRED EARLIER. AIR MASS APPEARS TO BE
QUITE TROPICAL AND SATURATED AND SO FAR THIS HAS LIMITED SEVERE
POTENTIAL. 12Z FFC SOUNDING SHOWED THE AIR MASS WAS ACTUALLY QUITE A
BIT MORE STABLE THAN AT THIS TIME YESTERDAY. NONETHELESS...THE
THREAT FOR SVR EXISTS GIVEN THE BETTER THAN NORMAL DYNAMICS FOR THIS
TIME OF YEAR AND A SVR WATCH HAS BEEN ISSUED UNTIL 01Z. STILL
THINKING THAT SEVERE WILL BE ISOLD OVERALL. MOST OF THE SIGNIFICANT
ACTIVITY WILL OCCUR PRIOR TO THE 00Z ZONE INITIALIZATION TIME...BUT
WILL NEED TO HOLD ONTO AT LEAST HIGH CHANCE POPS UNTIL
06Z...ESPECIALLY ACROSS THE SE HALF OF THE CWA. MUCH DRIER AIR
BEGINS TO FILTER INTO THE CWA FROM THE NW AFTER 06Z. SOME LOW POPS
WARRANTED ACROSS THE SE PART OF THE CWA AFT 06Z AS FRONT DRIFTS INTO
THAT AREA. FOR MON...SOME MOISTURE LINGERS ACROSS THE EXTREME SE
PART OF THE CWA AS THE FRONT LINGERS IN THAT AREA. UPPER SUPPORT TO
PUSH THE SYSTEM OUT OF THE AREA UNUSUALLY STRONG FOR THIS TIME OF
YEAR AND MODELS IN GOOD AGREEMENT ON THIS. THUS...AFT 00Z TUE...WILL
REMOVE POPS FROM THE ENTIRE CWA FOR THE REMAINDER OF THE SHORT TERM.

MAV MOS...AS HAS OFTEN BEEN THE CASE RECENTLY...APPEARS TO BE WAY
TOO COOL FOR MIN TEMPS TONIGHT. WARMER MET MOS APPEARS MORE
REASONABLE...SO HAVE DEFINITELY LEANED IN THAT DIRECTION. CLOUD
COVER TONIGHT WILL RESULT IN FAIRLY UNIFORM AND MILD LOW TEMPS. FOR
MON...SUNSHINE NORTH WILL OFFSET COOLER/DRIER AIR MASS. CLOUD COVER
SOUTH WILL HOLD TEMPS DOWN THERE. TEMPS MON SHOULD BE NEAR OR
SLIGHTLY BELOW NORMAL. FOR THE REMAINDER OF THE SHORT TERM
TEMPS...FEEL THAT MAV MOS WAY TOO COOL FOR MIN TEMPS TUE-WED AND
INCONSISTENT WITH GRIDDED MOS DATA.  HAVE WARMED ALL AREAS SEVERAL
DEGREES. JUST DO NOT SEE LOWS IN THE LOW 50S AROUND JULY 1ST.

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
THE MID PART OF THE WEEK APPEARS TO BE A REPEAT OF LAST WEEKS
PATTERN WITH A UNUSUALLY DRY AIR MASS PRESENT OVER THE REGION
TUE-WED AS THE POLAR VORTEX ONCE AGAIN BECOMES ANOMALOUSLY DEEP FOR
SUMMER. HOWEVER...MOISTURE RETURNS IN EARNEST FOR THE LATER HALF OF
THE EXTENDED. THE NE U.S. UPPER TROUGH LIFTS OUT AND THE BERMUDA
RIDGE AND UPPER SUBTROPICAL RIDGE BECOME FIRMLY ESTABLISHED ACROSS
THE SE U.S. WEAK LOW PRESSURE DEVELOPS OVER THE MID SOUTH BETWEEN
THE SW U.S. UPPER HIGH AND THE UPPER HIGH OFF THE SE U.S. COAST.
THIS PUTS THE MID SOUTH AND SE STATES IN A VERY MOIST...TROPICAL
FLOW. SUPPORT IS BETTER THAN NORMAL FOR SCATTERED TO WIDESPREAD
SHRA/TSRA DURING THE LATER HALF OF THE WEEK. FOR NOW HAVE STOPPED AT
40 PERCENT POPS GIVEN DAY-TO-DAY UNCERTAINTY...BUT THUNDERSTORMS
APPEAR TO BE A GOOD BET...STARTING IN CENTRAL AREAS THU...AND ALL
AREAS FRI-SUN. THE NEXT ADVERTISED FRONT AT THIS POINT APPEARS TO BE
HELD UP WELL NORTH OF THE CWA...SO SHOULD NOT IMPACT THE FORECAST AT
THIS TIME. TEMPERATURES WILL CREEP BACK CLOSER TO NORMAL VALUES.
HIGH HUMIDITY WILL RESULT IN INCREASINGLY WARM...MUGGY NIGHTS...BUT
DAYTIME TEMPS WILL GENERALLY BE HELD INTO THE UPPER 80S AND LOWER
90S. AGAIN...MEX MOS MIN TEMPS TOO COOL DURING THE LATER PERIODS
GIVEN TROPICAL AIR MASS PROGGED OVER THE AREA.
&&

.AVIATION...
SCATTERED TO NUMEROUS SHOWERS AND TSTORMS ACROSS THE COUNTY WARNING
AREA THIS AFTERNOON...AHEAD OF COLD FRONT PUSHING ACROSS CENTRAL
TN/NW ALABAMA. LINE OF T-STORMS (SOME STRONG) PUSHING ACROSS
NORTHWEST GA TIMED TO REACH METRO ATL AREA BETWEEN 23-00Z. CIGS IN
THE MVFR TO LOW VFR RANGE SHOULD CONTINUE THROUGH THE EVENING AS
SHOWERS AND TSTORMS TRANSLATE ACROSS THE AREA. LOOK FOR WIDESPREAD
CIGS IN THE 15 TO 25 HUNDRED RANGE TO SETTLE IN AFTER MIDNIGHT. WILL
END PRECIP CHANCES ACROSS THE NORTH TONIGHT BETWEEN 03 TO 04Z...THEN
ACROSS CENTRAL TAF SITES 06 TO 07Z. SOUTHWEST TO WEST WINDS GENERALLY
10 TO 15 KTS THIS EVENING...BUT GUSTY IN AND AROUND STORMS. WINDS
MORE WESTERLY MONDAY.

49

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  86  63  87  62 /  50  10   0   0   0
ATLANTA         69  85  65  86  65 /  50  10   0   0   0
BLAIRSVILLE     64  80  58  82  58 /  40  10   0   0   0
CARTERSVILLE    66  85  60  86  59 /  40  10   0   0   0
COLUMBUS        71  88  66  91  66 /  60  10   0   0   0
GAINESVILLE     67  85  63  85  64 /  50  10   0   0   0
MACON           72  87  65  91  64 /  60  10   0   0   0
ROME            66  86  61  86  61 /  30  10   0   0   0
PEACHTREE CITY  69  85  61  86  60 /  50  10   0   0   0
VIDALIA         73  88  69  90  68 /  60  30  20   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19
Hazardous weather outlook, Jun 28, 11:15 PM EDT, 20 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1115 PM EDT SAT JUN 28 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-291030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1115 PM EDT SAT JUN 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...OVERNIGHT SATURDAY NIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE.

.SYNOPSIS...
A SURFACE TROUGH WILL REMAIN JUST SOUTHEAST OF THE APPALACHIAN
MOUNTAINS TONIGHT...WHILE A WEAK UPPER LEVEL DISTURBANCE PASS
OVERHEAD.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM ANY THUNDERSTORM WILL BE FREQUENT CLOUD TO
GROUND LIGHTNING.

.DISCUSSION...
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF
NORTH AND CENTRAL GEORGIA OVERNIGHT...AS A WEAK SURFACE TROUGH
MEANDERS ACROSS NORTH GEORGIA AND A WEAK UPPER LEVEL DISTURBANCE
MOVES ACROSS THE TENNESSEE VALLEY. INSTABILITIES WILL BE WEAK...SO
THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS ARE LIKELY ON SUNDAY...A FEW OF WHICH MAY BE
SEVERE. THERE IS ALSO A CHANCE OF THUNDERSTORMS MONDAY...AND A
SLIGHT CHANCE TUESDAY THROUGH INDEPENDENCE DAY...MAINLY OVER
CENTRAL GEORGIA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE REST OF THE NIGHT.

In the hours before

Special weather statement, Jun 29, 7:25 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
725 PM EDT SUN JUN 29 2008

GAZ053-300000-
725 PM EDT SUN JUN 29 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING...AND 40 MPH WIND GUSTS IN COWETA COUNTY
UNTIL 800 PM EDT...

AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS MOVING INTO NORTHWEST COWETA COUNTY
FROM 5 MILES NORTHWEST OF CANONGATE TO HANDY...MOVING EAST AT 25 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS
ACTIVITY...ALONG WITH VERY HEAVY RAIN AND POTENTIALLY WIND GUSTS TO
40 MPH. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Local storm report, Jun 29, 7:29 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
729 PM EDT SUN JUN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     1 NNE ROOPVILLE         33.47N 85.13W
06/29/2008                   CARROLL            GA   COUNTY OFFICIAL

            FEW TREES DOWN ON TUMLIN CREEK RD.

&&

SNELSON
Special weather statement, Jun 29, 7:29 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
729 PM EDT SUN JUN 29 2008

GAZ027-038-039-300000-
729 PM EDT SUN JUN 29 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
WILKES...OGLETHORPE AND MADISON COUNTIES UNTIL 800 PM EDT...

AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CRAWFORD TO WASHINGTON...MOVING NORTHEAST
AT 26 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WILKES...OGLETHORPE AND MADISON COUNTIES THROUGH 800 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
RAYLE...LEXINGTON...WASHINGTON...CRAWFORD...PRATHER...
TIGNALL...AND COMER. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 29, 7:39 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
739 PM EDT SUN JUN 29 2008

GAZ054-300045-
739 PM EDT SUN JUN 29 2008

...SIGNIFICANT WEATHER ALERT FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING...WIND GUSTS TO 40 MPH...AND VERY HEAVY RAIN IN FAYETTE
COUNTY UNTIL 845 PM EDT...

AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ENTERING NORTHWEST FAYETTE COUNTY FROM
COWETA AND SOUTH FULTON COUNTY FROM FAIRBURN TO NEWNAN...MOVING EAST
AT 30 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS
ACTIVITY...ALONG WITH VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jun 29, 7:44 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
744 PM EDT SUN JUN 29 2008

GAZ025-035>037-047-300015-
744 PM EDT SUN JUN 29 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
WALTON...OCONEE...CLARKE...BARROW AND JACKSON COUNTIES UNTIL 815 PM
EDT...

AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM JEFFERSON TO BISHOP...MOVING EAST AT 37
MPH.

WIND GUSTS UP TO 45 WILL BE POSSIBLE WITH THESE THIS
THUNDERSTORM...POTENTIALLY CAUSING DAMAGE TO TREES AND POWER LINES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING...AND PEA SIZED HAIL
IS A POSSIBILITY. THESE STORMS WILL MOVE ACROSS
WALTON...OCONEE...CLARKE...BARROW AND JACKSON COUNTIES THROUGH 815
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
RUSSELL...JEFFERSON...BISHOP...ARCADE...APPLE
VALLEY...WATKINSVILLE...NICHOLSON...BOGART AND CENTER. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Jun 29, 7:56 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
756 PM EDT SUN JUN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     2 E ROME                34.26N 85.15W
06/29/2008                   FLOYD              GA   EMERGENCY MNGR

            9 TREES DOWN.

0600 PM     TSTM WND DMG     3 N RHINE               32.03N 83.20W
06/29/2008                   DODGE              GA   EMERGENCY MNGR

            20 TREES DOWN. 300 CUSTOMERS WITHOUT POWER.

0650 PM     TSTM WND DMG     3 SE CUMMING            34.18N 84.10W
06/29/2008                   FORSYTH            GA   COUNTY OFFICIAL

            AT LEAST ONE TREE DOWN ACROSS ROAD AT CHARDONAY RD AND
            BUFORD HWY.

0650 PM     TSTM WND DMG     6 S CUMMING             34.12N 84.14W
06/29/2008                   FORSYTH            GA   LAW ENFORCEMENT

            AT LEAST 1 TREE DOWN AT SHARON RD AND PEACHTREE PARKWAY.

0655 PM     LIGHTNING        CUMMING                 34.21N 84.14W
06/29/2008                   FORSYTH            GA   COUNTY OFFICIAL

            A FEW HOUSES HIT BY LIGHTNING. SOME FIRES REPORTED.

&&

SNELSON

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:03 PM EDTSevere Thunderstorm WarningFFCClarke, Oconee27 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.